MAUDE Adverse Event Report: COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CROSSCATH SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Catalog Number CXC4.8-3.7-35-135-P-NS-0
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Perforation of Vessels (2135); No Code Available (3191)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an angioplasty procedure, another manufacturer's guide wire perforated the side of the crosscath support catheter causing dissection of the patient's vessel.The patient's vessels were said to be calcified.Blood loss could not be quantified and blood transfusion was not reported.The physician surgically repaired the vessel.According to the initial reporter, no additional adverse events were reported as a result of this occurrence; however, the angioplasty procedure reportedly will need to be rescheduled for completion.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a review of the dimensional verification, complaint history, device history record, documentation, drawing, quality control, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of kinks in the shaft of the device, which occurred at distances of 118.0 cm, 120.5 cm, 121.8 cm, 123.0 cm, 125.4 cm, 129.0 cm, and 131.7 cm from the proximal hub.There was also accordion damage noted at a distance of 118.0 cm from the proximal hub.One marker band was present at the location of the accordion damage, one marker band was present at the distal tip, and one marker band was missing.The distal end of the catheter was stretched.A wire guide was passed from the proximal hub with the stiff end first, and the wire advanced to the point of accordion damage.As the wire advanced, blood exited the catheter at the site of the accordion damage.The wire would not advance beyond the accordion damage.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was determined to be a known inherent risk of the usage of the device.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigation findings.

Brand Name
CROSSCATH SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7496073
Report Number1820334-2018-01226
Device Sequence Number16226740
Product Code KRA
UDI-Device Identifier00827002515819
UDI-Public(01)00827002515819(17)210123(10)8529108
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCXC4.8-3.7-35-135-P-NS-0
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer08/15/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE ADVANTAGE (B)(4),TERUMO GLIDEWIRE (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight90